MAUDE Adverse Event Report: XTANT MEDICAL CALIX LUMBAR SPINAL IMPLANT SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

XTANT MEDICAL CALIX LUMBAR SPINAL IMPLANT SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number X034-0241-PC-STR
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 09/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
X-ray images that identified loosening of the implant construct were not provided for the complaint investigation.A revision procedure was performed on (b)(6) 2020.There were no reported complications or delay in treatment associated with the revision procedure.On 10/14/2020 a response from the complainant, who identified that in addition a migrated locking cap, the system rod and interbody spacer had migrated resulting in a patient dura tear.It may be possible for a locking cap to migrate from the original procedure implant construct location if the torque applied to the locking cap was not enough for appropriate final locking.The company confirmed that the torque limiting handles that were used during the original procedure effectively limited applied torque as intended.A locking cap could become loose and migrate if the implant construct was subjected to inordinate stress prior to maturation of the fusion mass was confirmed.Through the course of the investigation, the complainant also reported that the system rod and interbody spacer had migrated resulting in a patient dura tear.If any component of an implant construct becomes loose, it may allow shifting/loosening of other implant components resulting in implant migration.The potential complications and adverse effects section of the pedicle screw ifu includes early or late loosening of the components; disassembly, bending or breakage of any or all of the components; non-union (pseudarthrosis); and dural tears.The potential complications and adverse effects section of the interbody spacer ifu includes early or late loosening of any or all of the components; dural tears, persistent csf leakage, meningitis; non-union (pseudarthrosis), and delayed union, mal-union.
 
Event or Problem Description
The company received notification of 9/24/2020 from a surgical facility, that reported during a patient's routine eight-month follow-up an implant locking cap was identified as having migrated since the original procedure.The original l5-s1 decompression and fusion with pedicle screws and interbody spacer was performed on (b)(6) 2020 due to personal injury.There were no known patient complications identified during the original procedure.The health status of the patient was reported as, "patient's general health is well.However, patient is experiencing great pain when standing, sitting, and walking." the following reports are associated with this submission: 3005031160-2020-00023 and 3005031160-2020-00026.

Brand Name
CALIX LUMBAR SPINAL IMPLANT SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
XTANT MEDICAL
664 cruiser lane
belgrade MT 59714
MDR Report Key10802951
Report Number3005031160-2020-00027
Device Sequence Number11501598
Product Code MAX
UDI-Device IdentifierM697X0340241PCSTR1
UDI-PublicM697X0340241PCSTR1
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170119
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberX034-0241-PC-STR
Device Lot Number061547
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2020
Initial Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient Weight82